Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Stocrin mixed with marijuana as a recreational drug. (WHOONGA, 2010)
Nov 5, 2010

I am not sure if this is the correct forum. We are seeing a new phenomenon in South- Africa where people are not only sniffing Stocrin as in the past, but are now mixing it with Cannabis and Heroin and smoking it in a joint. It is called Whoonga. Have you heard of this and could you send more information about the effects of such a combination. Regards Debbie

In-patient Manager SANCA Horizon Alcohol and Drug Centre

Response from Dr. Frascino

Hello Debbie,

Whoonga is a dangerous and highly addictive recreational drug cocktail made from a blend of powdered detergent, rat poison, various antiretroviral drugs (including Stocrin) and sometimes heroin. The powdered mixture is added to marijuana and smoked. This is an extremely dangerous product, as it can affect both lung and cardiac (heart) function. It has caused a number of fatalities. I would advise you contact Project Whoonga (www.whoonga.za.org). Vumani Gala runs the program in KwaDabeka, a township outside Durban, where Whoonga is becoming a serious problem.

Hope that helps.

Dr. Bob



Previous
THANK YOU (Fresh blood- scared and worried)
Next
Slept with a Hiv+,condom broke and tested Negative 6 months later

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement